Alert archive / Minnesota / Flash Flood Warnings in 2005

Flash Flood Warning 23, NWS Grand Forks, ND

June 26, 2005Hubbard County, Minnesota

NWS Grand Forks, ND issued this flash flood warning at Jun 26, 2005, 4:16 PM CDT for Hubbard County, Minnesota. It was in force for 15 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2005, 4:16 PM CDT (21:16 UTC)
Expired
Jun 27, 2005, 7:00 AM CDT
In force
15 hr
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Hubbard County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 183 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:30 PM CDTFLASH FLOODPark Rapids, MNSTREET FLOODING IN TOWN. 1 INCH OF RAIN FELL IN LESS THAN 30 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFGF 262119
FFWFGF
MNC057-271200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
416 PM CDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA

* UNTIL 700 AM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
  MILES WEST OF NARY TO HUBBARD...OR ALONG A LINE EXTENDING FROM 10
  MILES SOUTH OF BEMIDJI TO 40 MILES EAST OF DETROIT LAKES. THE      
  STORMS PRODUCING VERY HEAVY RAIN WERE MOVING TO THE EAST AT 
  30 MPH. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP THIS EVENING 
  AND PERSIST INTO THE NIGHT ADDING TO THE DEGREE OF FLOODING.  

* SOME LOCATIONS IN THE WARNING INCLUDE PARK RAPIDS...NEVIS...NARY
  AND LAPORTE.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.

LAT...LON 4739 9514 4682 9513 4682 9469 4739 9468

$$

DK/WJB
2 follow-up statements
000 
WGUS73 KFGF 270046
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
745 PM CDT SUN JUN 26 2005

MNC057-271200-
HUBBARD MN-
745 PM CDT SUN JUN 26 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 700 AM CDT MONDAY FOR 
HUBBARD COUNTY...

AT 740 PM CDT...RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN 
TONIGHT WITH HEAVY RAINFALL POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF 
1 TO 2 INCHES...WITH LOCALLY HIGHER TOTALS...ARE POSSIBLE. DUE TO 
SATURATED GROUND FROM THE RAINFALL EARLIER TODAY...ANY ADDITIONAL 
PRECIPITATION SHOULD GO DIRECTLY INTO RUNOFF. THIS SHOULD RESULT IN 
RAPID RISES IN RIVERS AND STREAMS. 

THE THUNDERSTORMS SHOULD DEVELOP IN WEST CENTRAL MINNESOTA LATE 
THIS EVENING AND MOVE SLOWLY NORTHEASTWARD OVERNIGHT. A VERY HUMID
AIRMASS WILL ALLOW HEAVY RAINFALL TO REDEVELOP ACROSS HUBBARD 
COUNTY. 

SOME LOCATIONS IN THE WARNING INCLUDE PARK RAPIDS...NEVIS...
LAPORTE...LAKE GEORGE AND KABEKONA. 

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR
VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL
FLOAT MOST CARS DOWNSTREAM.

LAT...LON 4739 9514 4682 9513 4682 9469 4739 9468

$$

BRAMER
000 
WGUS73 KFGF 270705
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
203 AM CDT MON JUN 27 2005

MNC057-270713-
HUBBARD MN-
203 AM CDT MON JUN 27 2005

...THE FLASH FLOOD WARNING FOR HUBBARD COUNTY IS CANCELLED...

AT 203 AM CDT...RUNOFF FROM THE 1 TO 3 INCHES OF RAIN THAT FELL OVER 
THE COUNTY MONDAY AFTERNOON HAS ENDED AND STREET FLOODING IS NO 
LONGER OCCURRING.  ADDITIONAL RAINFALL OVERNIGHT IS NOW EXPECTED TO 
REMAIN LIGHT AND WILL NOT CAUSE ADDITIONAL FLOODING CONCERNS.  THUS 
THE WARNING IS CANCELLED. 

LAT...LON 4739 9514 4682 9513 4682 9469 4739 9468

$$

RIDDLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:50 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 26, 2:50 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
250 PM CDT SUN JUN 26 2005

...SHORTENED DISCUSSION DUE TO ONGOING SEVERE CONVECTION...

.SHORT TERM (TONITE THRU WED)...THUNDERSTORMS EXPLODING IN WEST
CENTRAL MN THIS AFTERNOON JUST NORTH OF A WARM FRONT EXTENDING FROM
AN AREA OF LOW PRESSURE IN CENTRAL SD. AN INVERTED SURFACE TROUGH
EXTENDING NORTH OF THE LOW INTO NE ND WILL PROVIDE A FOCUS FOR
INCREASING STORMS OVER THE NEXT COUPLE OF HOURS. BESIDES LOCALLY
VERY HEAVY RAIN...TORNADOES WILL BE THE MAIN THREAT INITIALLY BEFORE
THE CONVECTIVE MODE CHANGES TO MORE OF A LINEAR MCS AFTER DARK.

THE FRONT WILL SAG SOUTH INTO NE SD ACROSS WEST CENTRAL MN MONDAY
AFTERNOON WITH YET ANOTHER THREAT FOR SEVERE CONVECTION. HIGH
PRESSURE NOSES IN BRIEFLY ON TUESDAY ALLOWING US TO DRY OUT A BIT
WITH SEASONAL TEMPS. ANOTHER WESTERN TROUGH MOVES INTO THE NORTHERN
PLAINS LATE TUES INTO WED WITH ADDITIONAL STORMS.

.LONG TERM (THURS THRU SUN)...MORE OF A ZONAL TYPE PATTERN SETS UP
FOR THE END OF THE WEEK BRINGING PLEASANT TEMPS AND A COUPLE OF DRY
DAYS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...TORNADO WATCH UNTIL 10 PM SOUTH OF HWY 2.
     FLOOD WATCH UNTIL 6 PM MONDAY.
MN...TORNADO WATCH UNTIL 10 PM.
     FLOOD WATCH UNTIL 6 PM MONDAY.
     RIVER FLOOD WARNING AT OSLO.

&&

BERG/JCA
Hazardous weather outlook, Jun 26, 10:15 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1015 AM CDT SUN JUN 26 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-262100-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
1015 AM CDT SUN JUN 26 2005

...MODERATE RISK OF SEVERE WEATHER ACROSS THE SOUTHERN RED RIVER
VALLEY THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS SOUTHEASTERN NORTH
DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THIS
AREA IS ROUGHLY SOUTH OF INTERSTATE 94 IN NORTH DAKOTA AND HIGHWAY
10 IN MINNESOTA. A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE
REMAINDER OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA FOR
THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF
PRODUCING LARGE HAIL...HIGH STRAIGHT LINE WIND GUSTS AND ISOLATED
TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH
THE STRONGER THUNDERSTORMS. ISOLATED AREAS OF FLASH FLOODING MAY
OCCUR IN AREAS WHICH HAVE RECENTLY HAD HIGH PRECIPITATION AMOUNTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY SOUTH AND EAST OF A
VALLEY CITY TO FARGO TO WARROAD LINE. THE PRIMARY HAZARD WITH THESE
SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.
AGAIN...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.

ANOTHER PERIOD OF THUNDERSTORMS WILL OCCUR FROM TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.

BRAMER

In the hours before

Local storm report, Jun 26, 12:25 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1225 PM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             3 SSW NOME              46.64N 97.84W
06/26/2005  0.75 INCH        BARNES             ND   PUBLIC

&&

JDSMITH
Special weather statement, Jun 26, 1:55 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND
155 PM CDT SUN JUN 26 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ016-024-026>030-
038>039-049-052>054-270300-
WEST BECKER MN-EAST BECKER MN-NORTH BELTRAMI MN-
SOUTH BELTRAMI MN-CLAY MN-NORTH CLEARWATER MN-
SOUTH CLEARWATER MN-GRANT MN-HUBBARD MN-KITTSON MN-
LAKE OF THE WOODS MN-MAHNOMEN MN-EAST MARSHALL MN-
WEST MARSHALL MN-NORMAN MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-
PENNINGTON MN-EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN-
WADENA MN-WILKIN MN-BARNES ND-CASS ND-EDDY ND-GRAND FORKS ND-
GRIGGS ND-NELSON ND-RANSOM ND-RICHLAND ND-SARGENT ND-STEELE ND-
TRAILL ND-EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 529 IN EFFECT
UNTIL 1000 PM CDT SUNDAY EVENING FOR THE FOLLOWING AREAS

IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY

WADENA

IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES

BELTRAMI              HUBBARD               LAKE OF THE WOODS

IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 11 COUNTIES

BECKER                CLAY                  CLEARWATER
KITTSON               MAHNOMEN              MARSHALL
NORMAN                PENNINGTON            POLK
RED LAKE              ROSEAU

IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES

GRANT                 OTTER TAIL            WILKIN

IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 4 COUNTIES

EDDY                  GRAND FORKS           NELSON
WALSH

IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 8 COUNTIES

BARNES                CASS                  GRIGGS
RANSOM                RICHLAND              SARGENT
STEELE                TRAILL

INCLUDING THE CITIES OF BEMIDJI...DETROIT LAKES...FARGO...FERGUS
FALLS...GRAFTON...GRAND FORKS...ROSEAU...THIEF RIVER FALLS...VALLEY
CITY AND WAHPETON.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:33 PM CDTTornado WarningFGFClay, Wilkin57 min
Jun 26, 1:48 PM CDTTornado WarningFGFBecker, Otter Tail57 min
Jun 26, 2:42 PM CDTTornado WarningFGFBecker, Otter Tail63 min
Jun 26, 2:56 PM CDTFlash Flood WarningFGFBecker16 hr
Jun 26, 3:34 PM CDTTornado WarningFGFHubbard, Wadena56 min

Nearby

Flash Flood Warnings in Minnesota, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.